Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Oct 7, 2012, 9:36 AM EDT for 6 counties in North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2012, 9:36 AM EDT (13:36 UTC)
- Expired
- Oct 7, 2012, 10:30 AM EDT
- In force
- 54 min
- Issued by
- NWS Raleigh, NC
Counties Franklin County, NC, Nash County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 75 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 1.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 347 m²/s²
- 0-3 km storm-relative helicity
- 544 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
517
WWUS82 KRAH 071336
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
936 AM EDT SUN OCT 7 2012
NCZ008>011-025>028-041>043-071430-
DURHAM-EDGECOMBE-FRANKLIN-GRANVILLE-HALIFAX-JOHNSTON-NASH-VANCE-WAKE-
WARREN-WILSON-
936 AM EDT SUN OCT 7 2012
...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN WILL
MOVE ACROSS WAKE... GRANVILLE... FRANKLIN... WARREN... AND HALIFAX
COUNTIES THROUGH 1030 AM...
AT 931 AM EDT...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND
ISOLATED THUNDERSTORMS EXTENDING FROM APEX AND CARY TO RDU
INTERNATIONAL AIRPORT AND HENDERSON... MOVING EAST AT 40 MPH. VERY
HEAVY RAIN... OCCASIONAL LIGHTNING... AND GUSTY WIND TO 30 MPH WILL
ACCOMPANY THE LINE AS IT MOVES THROUGH.
AREAS IMPACTED INCLUDE... HOLLY SPRINGS... CARY... APEX...
RALEIGH... GARNER... WAKE FOREST... FALLS LAKE... LOUISBURG...
HENDERSON... WARRENTON... ROANOKE RAPIDS.
THE LINE WILL REACH NASH... JOHNSTON AND WILSON COUNTIES BEFORE 1030
AM.
&&
LAT...LON 3651 7788 3651 7781 3648 7776 3649 7773
3648 7765 3565 7770 3559 7777 3560 7890
3578 7891 3655 7840 3655 7790
TIME...MOT...LOC 1331Z 268DEG 35KT 3571 7880
$$
BADGETTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Oct 7, 7:40 AM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Oct 7, 7:40 AM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 740 AM EDT SUN OCT 7 2012 .SYNOPSIS... A COLD FRONT OVER THE AREA WILL MOVE SOUTHEAST TO COASTAL SECTIONS THIS MORNING. THE FRONT WILL BRIEFLY STALL OVER THE COASTAL AREAS TODAY... BEFORE SHIFTING OFFSHORE THIS EVENING. THICK CLOUD COVER AND A CHILLY AIR MASS WILL HOLD OVER THE REGION THROUGH MONDAY. && .NEAR TERM /THROUGH MONDAY/... AS OF 300 AM SUNDAY... EARLY MORNING... THE SURFACE COLD FRONT HAS PUSHED SOUTH THROUGH THE AREA SINCE LAST EVENING...NOW STRETCHING FROM KGSP TO KMEB TO KPGV. A PATCH OF SHOWERS MOVING NORTHEAST BETWEEN KGSO AND KRDU IS BEING AIDED BY A WEAK DISTURBANCE LOFT IN WATER VAPOR AND INCREASING ISENTROPIC ASCENT. THE 00Z KGSO RAOB SHOWERS ENOUGH INSTABILITY ABOVE THE STRENGTHENING COLD DOME TO SUPPORT AT LEAST A FEW SPORADIC LIGHTNING STRIKES THROUGH EARLY MORNING. THE HEAVIER SHOWERS A PRODUCING BETWEEN ONE TO TWO TENTHS OF AN INCH OF RAINFALL. BASED ON RAP ISENTROPIC FIELDS AND HRRR SIMULATED REFLECTIVITY...EXPECT THESE SHOWERS TO CONTINUE MOVING OFF TO THE NORTHEAST AND OUT OF THE NORTHERN PIEDMONT/COASTAL PLAIN BY 10Z. TODAY... A SHORTWAVE CURRENTLY APPROACHING THE MID MS VALLEY REGION WILL SWING ACROSS THE OH VALLEY REGION THIS AFTERNOON..WITH PRECIP SPREADING EAST AND EXPANDING ALONG THE 850MB FRONT THAT HAS STALLED FROM THE LOWER TN VALLEY TO THE MID ATLANTIC STATES. WHILE THE FLOW AHEAD OF THE SHORTWAVE WILL STRENGTHEN THIS AFTERNOON...WINDS IN THE 295-305K LAYER STAY RELATIVELY PARALLEL TO FRONTAL ZONE AND CROSS-SECTIONS SHOW MUCH DEEPER MOISTURE ALONG AND WEST OF THE MOUNTAINS. THUS...WHILE OVERCAST SKIES WILL DEVELOP THIS MORNING DUE TO MOISTENING AT THE TOP OF THE STABLE LAYER...PRECIP AMOUNTS SHOULD BE RELATIVELY LIGHT..WITH MODELS NOW ONLY SHOWING A TENTH OF AN INCH OR LESS IN THE NORTHWEST PIEDMONT. TO THE SOUTH AND EAST...THE COLD FRONT WILL STALL ACROSS SC AND SOUTHEAST NC THIS MORNING. A WEAK WAVE OF LOW PRESSURE IS FORECAST TO MOVE FROM CENTRAL NC TOWARD THE OBX THIS AFTERNOON...WHICH SHOULD HELP TRIGGER SOME SHOWERS AND STORMS IN THE VICINITY OF THE FRONTAL ZONE. FORECAST SOUNDINGS AT KFAY LOOK MUCH TOO STABLE FOR ANY NEAR SURFACE BASED CONVECTION...BUT MUCAPE FORECASTS SHOW AROUND 400-600 J/KG JUST TO THE NORTH OF THE FRONT...SO AN ISOLATED AND ELEVATED STORM COULD BE POSSIBLE OVER THE SOUTHEAST CWA. HOWEVER...THE COLD FRONT IS FORECAST TO SURGE FURTHER SOUTH AND EAST AFTER 18Z (IN THE WAKE OF THE SURFACE WAVE)...WITH THE POTENTIAL FOR AN THUNDER BECOMING LESS LIKELY WITH TIME. THE POP FORECAST WILL SHOW A STRONG GRADIENT FROM 80 IN THE NORTHWEST TO 25 IN THE SOUTHEAST. THE RISE IN TEMPS TODAY WILL SOMEWHAT DEPEND ON HOW MUCH PRECIP FALLS...WITH LESS RISE EXPECTED IN THE NORTHWEST PIEDMONT WITH PERIODS OF RAIN EXPECTED THROUGH THIS AFTERNOON. THINNER MOISTURE PROFILES AND A LITTLE MORE HEATING NEAR THE FRONT MAY ALLOW FOR SOME LOWER 70S IN THE FAR SOUTHEASTERN AREAS. MID 50S TO LOWER 70S ARE EXPECTED WITH A SHARP GRADIENT ACROSS THE PIEDMONT. TONIGHT AND MONDAY... AS HIGH PRESSURE EXPANDS ACROSS THE OHIO VALLEY TONIGHT...COOL AND DRIER LOW LEVEL AIR WILL WORK SOUTH INTO THE AREA WITH DEW POINTS FALLING INTO THE 40S CWA-WIDE. THIS WILL ALLOW FOR A LITTLE MORE COOLING AND LOWS REACHING THE 42-49 RANGE AND NO RAIN OVERNIGHT. ANOTHER SHORTWAVE OVER CO/WY THIS MORNING WILL SWING FURTHER SOUTH TOWARD THE TN VALLEY MONDAY...WITH A LITTLE BETTER RAIN CHANCES OVER ALL OF CENTRAL NC AS THE 850MB DRIFTS EASTWARD AND THE RIGHT ENTRANCE REGION OF THE PERSISTENT UPPER JET TO OUR NORTH SHIFTS OVERHEAD. ISENTROPIC ASCENT...WHILE STRONGER...IS STILL NOT VERY IMPRESSIVE...SO RAINFALL TOTALS MAY AGAIN BE LIGHT. HOWEVER... TEMPS WILL LIKELY NOT RISE MUCH AT ALL ACROSS THE CWA AS A BETTER COLD AIR DAMMING AIRMASS DEVELOPS...WITH MOST GUIDANCE INDICATING LOW TO MID 50S...POSSIBLY 60 IN THE FAR SOUTHEAST. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/... AS OF 220 AM SUNDAY... FOR MONDAY NIGHT: PATTERN REMAINS DOMINATED BY FAST MID LEVEL CYCLONIC FLOW... ON THE COLD SIDE OF A SURFACE BOUNDARY... RESULTING IN CHILLY AND HIGHLY UNSETTLED WEATHER. THE PARENT HIGH SUPPORTING THE DAMMING REGIME WILL BE CENTERED OVER THE COAST OF MAINE AND CANADIAN MARITIMES WHILE EXTENDING TO THE SW... THROUGH THE NC FOOTHILLS AND WRN PIEDMONT. MOIST UPGLIDE AT 290K-295K IS NOT PARTICULARLY INTENSE OVER CENTRAL NC BUT THE PRESENCE OF A DEEP NEARLY SATURATED LAYER AT 950 MB TO 750 MB SHOULD MAKE THIS LIFT VERY PRODUCTIVE IN TERMS OF CONDENSATION AND PRECIP... AND THE FAST-MOVING PASSAGE OF A MID LEVEL WAVE THROUGH THE AREA SHOULD FURTHER AUGMENT LIFT. UPPER DIVERGENCE OVER CENTRAL NC... IN THE RIGHT ENTRANCE REGION OF THE 120+ KT UPPER JET CORE OVER AND JUST OFF THE NORTHEAST COAST ON MONDAY... QUICKLY DIMINISHES AS THE JET MOVES AWAY TO THE NE... AND FORECAST SOUNDINGS CONFIRM DRYING ALOFT OVERNIGHT... HOWEVER THE COLUMN WILL REMAIN NEARLY SATURATED BELOW 750 MB WITH LOWERING CEILINGS OVERNIGHT WITHIN THE PERSISTENT DAMMING-INDUCED STABLE LAYER. THE MOIST UPGLIDE LARGELY ENDS AFTER MIDNIGHT... AS THE WINDS ALOFT DECELERATE AND THE MID LEVEL WAVE EXITS ALONG WITH THE UPPER JET-RELATED FORCING FOR ASCENT. EXPECT A GRADUAL LOWERING OF LIGHT RAIN AND DRIZZLE COVERAGE FROM SOUTH TO NORTH THROUGH THE NIGHT... ENDING LAST IN THE FAR NORTHWEST CWA (ROXBORO THROUGH THE TRIAD) WHERE SLOPED ASCENT WILL LINGER ALONG A WEAK 925 MB FRONTAL ZONE. LOW CLOUDS... AREAS OF FOG... AND POCKETS OF DRIZZLE ARE LIKELY TO PERSIST AREAWIDE THROUGH DAYBREAK. TEMPS SHOULD DROP NO MORE THAN 10 DEGREES OR SO FROM THE PRECEDING CHILLY DAYTIME TEMPS... YIELDING LOWS OF 42-49. FOR TUESDAY/TUESDAY NIGHT: THE MID LEVEL CANADIAN VORTEX WOBBLES OVER HUDSON BAY WHILE ITS TRAILING BROAD TROUGHING SHIFTS SLOWLY FROM THE UPPER MIDWEST TOWARD MI WHILE AMPLIFYING. THE STRONG (ROUGHLY 1030 MB) PARENT SURFACE HIGH CENTERED OVER NOVA SCOTIA EARLY TUESDAY CONTINUES MOVING NORTHEAST OVER THE MARITIMES... CAUSING THE TRAILING RIDGE TO LOSE ITS GRIP ON CENTRAL NC AND LEAVE BEHIND A DISCONNECTED WEAK RESIDUAL COOL STABLE POOL. THIS SEPARATION FROM THE SUPPLY OF COOL DRY AIR TO MAINTAIN THE DAMMING AIR MASS WILL ALLOW IT TO BECOME VULNERABLE TO HORIZONTAL DISPERSION AND CONVECTIVE MIXING AS THE DRIER AIR ALOFT ALLOWS STRONG HEATING FROM THE TOP... ALTHOUGH TYPICALLY THIS EROSION PROCESS OFTEN TAKES QUITE A WHILE PARTICULARLY WITH A STABLE LAYER THIS DEEP. WILL BE SLOW TO GET RID OF THE WEDGE-SUPPORTED CLOUDS ON TUESDAY... TRENDING GRADUALLY TO PARTLY CLOUDY LATE IN THE DAY. THE WEAK HIGH WILL DRIFT BACK TOWARD THE SW TO OVER THE INTERIOR SOUTHEAST STATES TUESDAY NIGHT... AND WITH THE RESULTING MODIFICATION OF THE AIR MASS... THICKNESSES WILL START TO REBOUND BUT SHOULD STILL HOLD WELL BELOW NORMAL FOR ANOTHER DAY GIVEN THE DELAYED HEATING. EXPECT MODEST WARMING WITH HIGHS OF 60-68. EXPECT FAIR SKIES TUESDAY NIGHT WITH CONTINUED DRYING ALOFT... ALTHOUGH RECOVERING SURFACE DEW POINTS COMBINED WITH LIGHT WINDS IS LIKELY TO LEAD TO DEVELOPMENT OF GROUND FOG OVERNIGHT. LOWS 47-52. -GIH && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 250 AM SUNDAY... EXPECT GENERALLY DRY WEATHER BUT WITH ROLLER COASTER TEMPS AS A SUCCESSION OF FRONTS DROPS THROUGH THE REGION. FOR WEDNESDAY/WEDNESDAY NIGHT: THE MID LEVEL TROUGH AXIS SWINGS SWIFTLY ENE THROUGH THE GREAT LAKES AND NORTHEAST STATES... DRAGGING A SURFACE COLD FRONT THROUGH CENTRAL NC WEDNESDAY AFTERNOON. GIVEN THAT THE SURFACE HIGH CENTER WILL BE LOCATED TO OUR SOUTH AND SW... THERE WILL BE LITTLE TO NO MOISTURE FLUX AHEAD OF THE FRONT... THUS IT SHOULD COME THROUGH DRY. THICKNESSES ARE PROJECTED TO BE AT OR JUST ABOVE NORMAL WEDNESDAY... TRANSLATING TO HIGHS IN THE MID TO UPPER 70S. YUKON-SOURCE HIGH PRESSURE BUILDING IN BEHIND THE FRONT SHOULD SEND THICKNESSES PLUNGING BACK DOWN BELOW NORMAL... WITH LOWS IN THE MID 40S TO NEAR 50. FOR THURSDAY THROUGH SATURDAY: THE SURFACE HIGH IS EXPECTED TO BUILD OVER NC ON THURSDAY... WITH BROAD/FAST/CYCLONIC MID LEVEL FLOW FROM SW CANADA ACROSS THE NORTHEAST STATES. FAIR AND DRY THURSDAY WITH INITIALLY COOL BUT MODERATING TEMPS. A MINOR WAVE DROPS INTO THE LONGWAVE TROUGH OVER THE GREAT LAKES... AND THIS ACCOMPANYING SURFACE COLD FRONT WILL APPROACH NC FROM THE NNW ON FRIDAY. ONCE AGAIN... VERY LITTLE MOISTURE IS AVAILABLE AHEAD OF AND ALONG THE FRONT AND LIFT WILL BE WEAK... SO EXPECT NO MORE THAN ISOLATED SHOWERS AT BEST. TEMPS SHOULD BOUNCE BACK UP TO NEAR NORMAL AHEAD OF THE FRONT FRIDAY. YET ANOTHER COOL HIGH BUILDS IN BEHIND THE FRONT FROM THE NORTH... ITS CENTER MOVING FROM OVER SW MI TO OFF THE NJ/DELMARVA COAST FROM FRIDAY EVENING THROUGH SATURDAY AS IT RIDGES SOUTHWARD THROUGH CENTRAL NC. EXPECT A SLIGHT COOLDOWN OF AROUND A CATEGORY FOR SATURDAY... WITH CONTINUED DRY WEATHER. -GIH && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... AS OF 740 AM SUNDAY... A SMALL CLUSTER OF SHOWERS AND STORMS HAS DEVELOPED OVER SOUTHWESTERN NC AND IS MOVING RELATIVELY QUICKLY TO THE EAST ALONG A STALLED OUT COLD FRONT NEAR THE NC/SC BORDER. BRIEF HEAVY RAIN AND A GUST TO AROUND 30KT WITH THE HEAVIEST SHOWERS. NORTH OF THE FRONT...CEILINGS ARE GENERALLY MVFR WITH SOME IFR CONDITIONS REPORTED AT KGSO/KINT. THESE LOWER CEILINGS WILL PERSIST AT KINT/KGSO/KRDU/KRWI THROUGH THIS AFTERNOON...WITH SOME SCATTERING AND IMPROVEMENT POSSIBLE AT KFAY IS THE FRONT LIFTS BACK TO THE NORTH OF THE TERMINAL...AS RECENT MODEL RUNS SUGGEST. DRIER AIR IS EXPECTED TO FILTER INTO THE ARE THIS EVENING AND OVERNIGHT...LEADING TO A TEMPORARY IMPROVEMENT OF CEILINGS TO MVFR OR VFR. HOWEVER...ANOTHER DISTURBANCE ALOFT IS EXPECTED TO IMPACT THE AREA MONDAY...WITH WIDESPREAD MVFR/IFR CEILINGS TO REDEVELOP. OUTLOOK... LOW CEILINGS WILL LIKELY CONTINUE THROUGH AT LEAST TUESDAY...WITH IMPROVEMENT IN AVIATION CONDITIONS BY THE MIDDLE TO END OF THE WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...BLS SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...BLS
Hazardous weather outlook, Oct 7, 8:49 AM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 849 AM EDT SUN OCT 7 2012 NCZ085-086-088-089-081300- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 849 AM EDT SUN OCT 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A BAND OF SHOWERS AND THUNDERSTORMS WILL TRACK EAST THROUGH THE SANDHILLS INTO THE COASTAL PLAIN BETWEEN 9 AM AND NOON...PRODUCING BRIEF HEAVY RAINFALL AND OCCASIONAL CLOUD TO GROUND LIGHTNING. ALTHOUGH THE POTENTIAL IS LOW...AN ISOLATED SEVERE STORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND GUSTY WINDS UP TO 45 MPH CANNOT BE RULED OUT...PRIMARILY IN CUMBERLAND AND SAMPSON COUNTIES PRIOR TO NOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ007>011-021>028-038>043-073>078-083-084-081300- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND- 849 AM EDT SUN OCT 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. VINCENT
In the hours before
Special weather statement, Oct 7, 7:34 AM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
734 AM EDT SUN OCT 7 2012
NCZ007-021>024-038>040-073>076-083-084-071230-
ALAMANCE-ANSON-CHATHAM-DAVIDSON-FORSYTH-GUILFORD-LEE-MONTGOMERY-
MOORE-ORANGE-PERSON-RANDOLPH-RICHMOND-STANLY-
734 AM EDT SUN OCT 7 2012
...SHOWERS AND STRONG THUNDERSTORMS WILL MOVE ACROSS THE WESTERN
PIEDMONT THROUGH 830 AM...
AT 728 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SUMMERFIELD TO 39 MILES
WEST OF MONROE...MOVING EAST AT 40 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... HIGH POINT...
GREENSBORO... BURLINGTON... UNION RIDGE... ASHEBORO... ALBEMARLE...
TROY... BADIN LAKE... ANSONVILLE... WADESBORO... SILER CITY.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
WINDS GUSTS UP TO 25 TO 30 MPH HAVE BEEN REPORTED WITH THIS LINE OF
STORMS. PEOPLE IN THE PATH OF THESE SHOWERS AND STORMS CAN EXPECT
STRONG GUSTY NORTH WINDS... MODERATE TO HEAVY RAINFALL LASTING 45
MINUTES TO ONE HOUR AT ANY GIVEN LOCATION... AND OCCASIONAL
LIGHTNING. THESE STORMS WILL MOVE INTO THE TRIANGLE AREA AFTER 830
AM.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER.
&&
LAT...LON 3552 8019 3579 8048 3589 8037 3609 8052
3626 8046 3625 7916 3654 7914 3655 7880
3587 7902 3586 7891 3562 7899 3558 7892
3527 7922 3518 7910 3521 7925 3506 7953
3480 7969 3481 8032 3519 8029 3520 8051
TIME...MOT...LOC 1128Z 271DEG 34KT 3624 7984 3481 8114
HARTFIELDSpecial weather statement, Oct 7, 7:58 AM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
758 AM EDT SUN OCT 7 2012
NCZ073-074-083-084-071245-
ANSON-MONTGOMERY-RICHMOND-STANLY-
758 AM EDT SUN OCT 7 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS STANLY...RICHMOND...
MONTGOMERY AND ANSON COUNTIES THROUGH 845 AM EDT...
AT 756 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES SOUTHWEST OF STANFIELD...OR ABOUT 8 MILES NORTH OF MONROE...
MOVING EAST AT 50 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PEACHLAND...
POLKTON...ANSONVILLE...AND COVINGTON.
HAZARDS INCLUDE...
DIME SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
WINDS OF THIS MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3521 8049 3533 8041 3533 7972 3483 7971
3485 8031 3519 8029 3516 8035 3517 8038
3516 8039 3516 8046 3517 8050 3520 8051
TIME...MOT...LOC 1156Z 269DEG 41KT 3511 8051
VINCENTSpecial weather statement, Oct 7, 9:36 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
936 AM EDT SUN OCT 7 2012
NCZ008>011-025>028-041>043-071430-
DURHAM-EDGECOMBE-FRANKLIN-GRANVILLE-HALIFAX-JOHNSTON-NASH-VANCE-WAKE-
WARREN-WILSON-
936 AM EDT SUN OCT 7 2012
...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN WILL
MOVE ACROSS WAKE... GRANVILLE... FRANKLIN... WARREN... AND HALIFAX
COUNTIES THROUGH 1030 AM...
AT 931 AM EDT...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND
ISOLATED THUNDERSTORMS EXTENDING FROM APEX AND CARY TO RDU
INTERNATIONAL AIRPORT AND HENDERSON... MOVING EAST AT 40 MPH. VERY
HEAVY RAIN... OCCASIONAL LIGHTNING... AND GUSTY WIND TO 30 MPH WILL
ACCOMPANY THE LINE AS IT MOVES THROUGH.
AREAS IMPACTED INCLUDE... HOLLY SPRINGS... CARY... APEX...
RALEIGH... GARNER... WAKE FOREST... FALLS LAKE... LOUISBURG...
HENDERSON... WARRENTON... ROANOKE RAPIDS.
THE LINE WILL REACH NASH... JOHNSTON AND WILSON COUNTIES BEFORE 1030
AM.
&&
LAT...LON 3651 7788 3651 7781 3648 7776 3649 7773
3648 7765 3565 7770 3559 7777 3560 7890
3578 7891 3655 7840 3655 7790
TIME...MOT...LOC 1331Z 268DEG 35KT 3571 7880
BADGETTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 7:34 AM EDT | Special Weather Statement | RAH | Alamance, Anson, Chatham, Davidson, Forsyth, Guilford and 8 more | 56 min |
| Oct 7, 7:58 AM EDT | Special Weather Statement | RAH | Anson, Montgomery, Richmond, Stanly | 47 min |
| Oct 7, 10:06 AM EDT | Special Weather Statement | RAH | Franklin, Nash, Vance, Wake, Warren, Wilson | 44 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.